Posted by: storm | 2009-05-25

3 months on nordette and still bleeding

Helo doc,

i was on triphasil fopr 4 months i had terrible break thru bleeding so my doc changed my pill from triphasil to nordette.

this is my 3rd month on nordette my problem is im still getting break thru bleeding on nordette but usually 1 week before my period. i started a new pack of nordette on sunday the 17 of may i had a normal period but i noticed that with this pack im getting break thru bleeding from monday the 18th of may im also expriencing pain in my left side of my stomach similar to that of period pains and a discharge.

my question is:
1) does this mean my pill is not working
2) i took my 1st active pill at 8:45 i usually take my pill at 8 everyday can this be the cause of the bleeding
3) on wednesday i flew from cape town to durban can the pressure of the plane cause the bleeding
4) why and i getting the discharge and bleeding so early in my cycle
5) should i change to another pill or wait a while for my body to adjust
6) am i still covered by the pill or is the bleeding and pain a result of ovulation
7) wat can i do to ease the pain and stop the bleeding, should i leave the pill
8) can you recommend a stronger pill then nordette
9) is it safe to have unprotected sex am newly married and want to wait a while before starting a family
10) i had a miscarriage last year feb at 10 weeks can this be the reason im expriencing break thru bleeding

i have never missed a pill and my periods are regular 28 days despite the break thru bleeding.

thank you so much for your help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Storm
Breakthrough bleeding is a nuisance but not dangerous and not a sign that your pill is not working. It is quite common in the first 3 months' use of the pill. It happens because the esterogen levels sometimes drop too low triggering the bleed - this can happen because the pill is not properly absorbed ( taken with other medication, smoking, certain foods, not taken the same time) However this should not be painful at all - so I wonder if there is not something else the matter like an infection or an ovarian cyst. Please let your doctor /gyne have a look.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.